Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 53, NWS Raleigh, NC

July 15, 2025Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 15, 2025, 7:55 PM EDT for Forsyth County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2025, 7:55 PM EDT (23:55 UTC)
Expired
Jul 15, 2025, 11:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1185 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WGUS52 KRAH 152355
FFWRAH
NCC067-160300-
/O.NEW.KRAH.FF.W.0053.250715T2355Z-250716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
755 PM EDT Tue Jul 15 2025

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Forsyth County in central North Carolina...

* Until 1100 PM EDT.

* At 755 PM EDT, Doppler radar indicated thunderstorms building 
  westward and producing heavy rain across the warned area. Between 
  1 and 1.5 inches of rain have fallen across eastern portions of 
  the county and should continue to spread west. Additional rainfall 
  amounts of 1 to 3 inches are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Winston-Salem, High Point, Kernersville, Clemmons, Lewisville, 
  Walkertown, Rural Hall, Pfafftown, Stanleyville, Sedge Garden, 
  Donnaha, Belews Creek and Belews Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3603 8015 3603 8022 3600 8022 3600 8032
      3599 8032 3599 8034 3598 8040 3607 8046
      3605 8049 3610 8051 3611 8048 3613 8043
      3621 8044 3622 8043 3625 8045 3626 8044
      3625 8005 3601 8004

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CBL
2 follow-up statements
845 
WGUS72 KRAH 160132
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
932 PM EDT Tue Jul 15 2025

NCC067-160300-
/O.CON.KRAH.FF.W.0053.000000T0000Z-250716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
932 PM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS 
EVENING FOR NORTHEASTERN FORSYTH COUNTY...

At 932 PM EDT, The heavy rainfall has ended. Minor flooding may 
continue for another hour or so as flood waters continue to drain. 
Between 2 and 3.5 inches of rain have fallen. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Winston-Salem, Kernersville, Walkertown, Sedge Garden, Belews 
  Creek and Belews Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3607 8004 3611 8019 3625 8020 3625 8005

FLASH FLOOD...RADAR INDICATED

$$

AS
473 
WGUS72 KRAH 160252
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1052 PM EDT Tue Jul 15 2025

NCC067-160302-
/O.EXP.KRAH.FF.W.0053.000000T0000Z-250716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
1052 PM EDT Tue Jul 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM EDT THIS EVENING FOR 
NORTHEASTERN FORSYTH COUNTY...

Flood waters have receded a the heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3607 8004 3611 8019 3625 8020 3625 8005

$$

AS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 7:33 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 15, 7:33 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
733 PM EDT Tue Jul 15 2025

.SYNOPSIS...
Sub-tropical high pressure will extend from near Bermuda to the
Carolinas throughout the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 148 PM Tuesday...

* Scattered showers and storms again today, with the greatest
  chances in the western Piedmont

* Locally heavy rain possible, resulting in isolated flash flooding

Early afternoon water vapor imagery reveals weak flow aloft, with NC
sandwiched between weak southwesterly flow to our west and light
northeasterly flow to our east. Convection from earlier this morning
has dissipated although it hasn't taken long for new showers and
thunderstorms to develop. Most of the new convective development is
on the periphery of where we had precip this morning, with areas
along and west of I-85 filling in as early as noon, while a few
storms have initiated across the southern Coastal Plain. While some
cu have developed along the US-1 corridor, storm development has
been slow thus far, which isn't overly surprising. Temperatures area-
wide are generally in the mid to upper 80s, with dewpoints generally
in the low to mid 70s.

For the rest of the afternoon into the evening, expect additional
shower/thunderstorm development, primarily across the western
Piedmont within an area of 2500-3000 J/KG MLCAPE and 1.8-1.9" PW's
in closest proximity to the Piedmont trough. Convection is also
likely to initiate across the Coastal Plain and Sandhills in the
vicinity of where the morning round of showers dissipated (roughly
Hwy 24/27). The biggest forecast uncertainty is in between those two
areas, where the atmosphere was overturned earlier today but is
showing signs of recovery. The SPC mesoanalysis page suggests any
CIN from this morning has already eroded, but that may be missing
some details and may be an artifact of the 40km nature of the
mesoanalysis grid. One would expect showers and storms to already be
ongoing across the Triangle if CIN had indeed eroded, and that's
clearly not the case. Nonetheless, I'm going to maintain the highest
PoPs in the CWA in the western Piedmont, another swath of elevated
values across the Sandhills/southern Coastal Plain, with some 30-40
percent values along US-1. It's hard to justify completely removing
precip chances across the Triangle given the potential for colliding
outflow boundaries and elevated PW's. 12Z HREF suggests a relative
minima in the center of the forecast area and our PoPs were tailored
to match its depiction. Showers may linger into the evening hours
before dissipating entirely before midnight.

Primary hazards from any storms today will once again be periods of
heavy rain and flooding, especially in the western Piedmont where
areal coverage will be the greatest. An occasional near-severe gust
is also possible but widespread severe weather is not anticipated
with this afternoon's storms.

As for temps, looks for lows in the low to mid 70s.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 148 PM Tuesday...

* Slightly lower storm chances on Wednesday

* Still hot and humid

Areal coverage of showers and storms should be a bit less on
Wednesday as upper ridging strengthens across the area. This will
push the highest PW values into the western Piedmont, once again
making them the primary focal area for shower and thunderstorm
development with somewhat lesser coverage elsewhere. Sea breeze
initiated convection is possible across the southern Coastal Plain,
with the center part of the state potentially seeing fewer storms
than others. This areal coverage is supported by the 12Z HREF and
other hi-res guidance, and closely resembles the inherited forecast
as well as NBM.

Temperatures should be a bit warmer than those seen today, with
highs reaching the low to mid 90s. Overnight lows once again falling
into the low to mid 70s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 148 PM Tuesday...

* Diurnal showers/storms possible each day through the extended
  period.

* Hot and humid conditions expected each day, with potentially
  dangerous heat this weekend.

Thursday and Friday, high pressure will move westward off the
Atlantic Ocean into the southeast United States. This should
somewhat limit the diurnally induced showers/storms over central
North Carolina, especially closer to the center of the high pressure
in the southeast portions of the CWA. Saturday should have
increasing diurnal rain chances as a shortwave trough looks like it
could reach the region from the north. Sunday through Tuesday should
return to riding over the region, however there does not appear to
be a large change in airmass so diurnal shower/storm chances remain
until at least mid-week.

Temperatures will be above normal for the extended period. Maximum
temperatures look to be in the low to mid 90s each day of the long
term period, with the potential for temperatures in the upper 90s in
the warmest spots in the south Friday through Sunday. This will
combine with high humidity values to increase heat indices to
potentially dangerous levels. The maximum heat indices may be near
or above 100 degrees for much of central North Carolina for the
majority of the long term. Heat advisory apparent temperature
criteria (105 to 109 degrees) may be met this weekend for eastern
portions of central North Carolina.

&&

.AVIATION /00 WEDNESDAY THROUGH SUNDAY/...
As of 730 PM Tuesday...

Shower and thunderstorm activity will diminish between 00 to 03z, with
a period of sub-VFR restrictions likely at KINT and KGSO through that
period.

Model guidance continues to indicate the potential for areas of low
stratus to develop between 06 to 12z, leading to a period of MVFR to
IFR restrictions. These restrictions should lift by mid to late
Wednesday morning(13 to 16z), returning conditions to VFR.

Shower and storm coverage is expected to be lower on Wednesday, with
the best chances focused along the inland-moving seabreeze, mainly
impacting the eastern terminals(KRWI and KFAY).

Outlook: Sub-tropical high pressure over the western Atlantic will
support a typical summertime pattern of isolated to scattered
afternoon and evening convection, along with patchy late night and
early morning fog and stratus through the end of the week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett/MWS
NEAR TERM...Leins
SHORT TERM...Leins
LONG TERM...Helock
AVIATION...CBL/Badgett
Hazardous weather outlook, Jul 15, 5:15 AM EDT, 14 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
515 AM EDT Tue Jul 15 2025

NCZ007>011-021>026-038>041-073>076-160915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-
Montgomery-Moore-Lee-
515 AM EDT Tue Jul 15 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Scattered thunderstorms with locally heavy rainfall are expected
again this afternoon and evening. Isolated flash flooding is
possible. The areas most vulnerable are the Triad region east across
the northern Piedmont into portions of the Triangle Area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of widespread hazardous weather is low at this time.

NCZ027-028-042-043-077-078-083>086-088-089-160915-
Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
515 AM EDT Tue Jul 15 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

The chance of widespread hazardous weather is low at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of widespread hazardous weather is low at this time.

In the hours before

Local storm report, Jul 15, 6:44 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
644 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     Flash Flood      1 NNE Burlington        36.10N 79.44W
07/15/2025                   Alamance           NC   Broadcast Media

            Road closed due to flash flooding at the
            intersection of Webb Ave and Fisher St. in
            Burlington.

&&

10
Special weather statement, Jul 15, 6:52 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
652 PM EDT Tue Jul 15 2025

NCZ021-022-039-152345-
Guilford NC-Forsyth NC-Randolph NC-
652 PM EDT Tue Jul 15 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN FORSYTH...NORTHEASTERN
RANDOLPH AND GUILFORD COUNTIES THROUGH 745 PM EDT...

At 649 PM EDT, Doppler radar was tracking a strong thunderstorm near
Randleman, moving north at 5 mph. Also, a cluster of strong
thunderstorms extended from near Walkertown to near Alamance.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Randleman, Kernersville,
McLeansville, Archdale, Summerfield, Gibsonville, and Stokesdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3626 8028 3625 7977 3609 7954 3590 7954
      3581 7966 3581 7980 3592 8005 3601 8004
      3602 8012 3616 8025
TIME...MOT...LOC 2249Z 191DEG 5KT 3589 7975

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10
Local storm report, Jul 15, 7:38 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
738 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Tstm Wnd Dmg     3 SW Monticello         36.17N 79.71W
07/15/2025                   Guilford           NC   911 Call Center

            Trees down near the intersection of Reedy
            Fork Parkway and Eckerson Road.

&&

AS
Special weather statement, Jul 15, 7:46 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
746 PM EDT Tue Jul 15 2025

NCZ088-089-160045-
Sampson NC-Cumberland NC-
746 PM EDT Tue Jul 15 2025

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN OVER NORTHWESTERN
SAMPSON AND SOUTHEASTERN CUMBERLAND COUNTIES THROUGH 845 PM EDT...

At 745 PM EDT, Doppler radar was tracking slow moving thunderstorms
10 miles northeast of Jerome, or 15 miles southeast of Fayetteville,
moving northeast at 10 mph.

HAZARD...Wind gusts in excess of 30 mph. Heavy rain of 1 to 2 inches
         Torrential rainfall is also occurring with this storm and
         may lead to localized flooding.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fayetteville, Hope Mills, Eastover, Roseboro, Stedman, Wade,
Salemburg, Falcon, Autryville, and Vander.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3486 7893 3487 7892 3489 7893 3492 7896
      3492 7897 3494 7898 3524 7864 3513 7844
      3488 7850 3485 7859 3485 7883 3483 7890
TIME...MOT...LOC 2345Z 225DEG 8KT 3498 7865

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

23
Local storm report, Jul 15, 7:48 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
748 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Flash Flood      3 N Gorman              36.08N 78.81W
07/15/2025                   Durham             NC   Other Federal

            USGS stream gage along North Buffalo Creek
            at Westover Terrace rose above minor flood
            stage of 10 ft. Rose over 10 feet in 1 hour.

&&

AS
Local storm report, Jul 15, 7:54 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Raleigh NC
754 PM EDT Tue Jul 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Flash Flood      4 ESE Monticello        36.17N 79.61W
07/15/2025                   Guilford           NC   Other Federal

            USGS stream gage along Reedy Fork near
            Gibsonville rose above moderate flood stage
            of 14 feet. Rose 13 feet in 3 hours and is
            still rising.

&&

AS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:10 PM EDTSpecial Weather StatementRAHForsyth50 min
Jul 14, 8:15 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Randolph, Stanly3 hr
Jul 14, 8:33 PM EDTSpecial Weather StatementRAHMontgomery42 min
Jul 14, 8:41 PM EDTSpecial Weather StatementRAHGuilford49 min
Jul 14, 8:56 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth2 hr
Jul 14, 9:15 PM EDTSpecial Weather StatementRAHMoore45 min
Jul 15, 12:14 AM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford3 hr
Jul 15, 2:19 AM EDTAreal Flood AdvisoryRAHDavidson, Randolph106 min
Jul 15, 6:26 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Wake2 hr
Jul 15, 6:37 AM EDTFlash Flood WarningRAHChatham, Durham, Wake4 hr
Jul 15, 8:50 AM EDTFlash Flood WarningRAHChatham, Lee3 hr
Jul 15, 3:03 PM EDTSpecial Weather StatementRAHGranville, Person, Vance, Warren57 min
Jul 15, 3:09 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Jul 15, 3:10 PM EDTSpecial Weather StatementRAHHalifax65 min
Jul 15, 3:46 PM EDTSpecial Weather StatementRAHPerson59 min
Jul 15, 3:57 PM EDTAreal Flood AdvisoryRAHHalifax, Warren3 hr
Jul 15, 4:22 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Guilford, Orange, Person5 hr
Jul 15, 4:40 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford50 min
Jul 15, 5:37 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Orange3 hr
Jul 15, 5:40 PM EDTSpecial Weather StatementRAHAlamance, Guilford50 min
Jul 15, 5:52 PM EDTFlash Flood Warning Considerable damage threatRAHGuilford3 hr
Jul 15, 5:55 PM EDTSpecial Weather StatementRAHJohnston65 min
Jul 15, 6:52 PM EDTSpecial Weather StatementRAHGuilford53 min
Jul 15, 7:38 PM EDTFlash Flood WarningRAHGuilford, Randolph57 min
Jul 15, 7:46 PM EDTSpecial Weather StatementRAHCumberland59 min

Nearby

Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.